MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62) and a non-penumbra guide sheath.During the procedure, while retracting the red62 after completing the first pass, the physician experienced resistance.Therefore, the guide sheath and the red62 were removed together.The physician then removed the red62 from the guide sheath on the back table and noticed that the red62 was separated at the mid-shaft.It was reported that the red62 was separated but remained connected by the coil wind.The procedure was completed using a new red62 and a new guide sheath.Thrombolysis in cerebral infarction (tici) 3 was achieved.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned red62 confirmed that the catheter was fractured and revealed stretching at the fracture.If the red62 is retracted against resistance, damage such as a stretching and a fracture may occur.The root cause of resistance during the procedure could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18297505
Report Number3005168196-2023-00543
Device Sequence Number7391756
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public815948023536
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Catalogue NumberRED62SKIT
Device Lot NumberF00006298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Initial Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005